Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Repeated shingles/right side neuropathy
Mar 7, 2005

I am 48, male; seroconverted 1982, with a body rash, mono-like symptoms, righ side neuropathy and sweats, all lasting 3 months plus. Have been on medication since 1985. Current viral load undetectable, T4 count around 500, around 20%. Have suffered w/shingles 6 times in 10 months, responds to Valtrex each time. Now suffering right side neuropathy, feet, hands, front of thighs and lower arms, face. "Burning" hands/feet (mostly right side) Meds: Kaletra, Tenofivir, Ziagen, 3TC, Sustiva, Valtrex (500 mg twice a day when no shingles; 1gm 3X a day w/symptoms) Immovane, Crestor/Lipitor Supplements: Chromium/Acelyl L Carnatine B50, Co-Q-10, E, Folic Acid, Multi-vit, Acidopholous, Ginko Biloba, C. Any idea what's going on?

Response from Dr. Henry

Sounds like you have post-herpetic neuralgia which can be very painful and persistent. Seeing a pain specialist may be a good idea (they may try drugs like amitryptiline, neuronton, topical xylocaine or capsaicin, nerve blocks-etc as well as chronic analgesics for symptom relief). KH



Previous
WHY THERE IS NO CURE FOR LYPO?
Next
buffelo hump

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement